MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Feeding Problem (1850); Constipation (3274)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was implanted to treat an 8cm malignant intestinal stenosis in the intestinal tract during a stent implantation procedure performed on (b)(6) 2023.The patient's anatomy was noted to be tortuous.On an unknown date, the patient presented with the symptom of being unable to eat.This prompted the physician to check the stent placement and it was noted that the stent migrated.The stent was removed with biopsy forceps, and another wallflex enteral stent was used to complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e1203 captures the reportable event of patient inability to eat.Imdrf impact code f23 captures the reportable event of additional intervention performed to remove the migrated stent and implant another stent.
 
Additional Manufacturer Narrative
Blocks b5, d6a, d6b, h6 (patient codes) and h10 have been updated with the additional information received on august 9, 2023.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e1203 captures the reportable event of patient inability to eat.Imdrf patient code e1007 captures the reportable event of patient inability to defecate.Imdrf impact code f23 captures the reportable event of additional intervention performed to remove the migrated stent and implant another stent.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was implanted to treat an 8cm malignant intestinal stenosis in the intestinal tract during a stent implantation procedure performed on (b)(6), 2023.The patient's anatomy was noted to be tortuous.On an unknown date, the patient presented with the symptom of being unable to eat.This prompted the physician to check the stent placement and it was noted that the stent migrated.The stent was removed with biopsy forceps, and another wallflex enteral stent was used to complete the procedure.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on august 29, 2023.It was reported that the stent was implanted on (b)(6) 2023.On (b)(6), 2023, stent migration was noted.On the same day, the migrated stent was removed, and another stent was implanted.The patient also experienced constipation due to stent migration.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17635103
Report Number3005099803-2023-04622
Device Sequence Number20453288
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0028775425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight55 KG